MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. LAMINAR; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. LAMINAR; UNIT, PHACOFRAGMENTATION
Model Number OPOHF20L
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative information: age at time of event: unknown/not provided.Date of birth and gender: unknown/not provided.Patient weight: unknown/not provided.Ethnicity and race: unknown/not provided.Date of event: unknown/not provided.Telephone number: (b)(6).A review of records related to the device including labeling, complaint trending, and risk documentation will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a piece of opaque foreign matter entered patient's eye during irrigation/aspiration procedure.The foreign matter was immediately removed with forceps by the surgeon.Procedure was successfully completed with one minute delay.The foreign matter was collected.It was alleged that the foreign mater looked like a fragment originated from phaco tip sleeve.There was no patient injury.No further information provided.
 
Additional Manufacturer Narrative
Device evaluation: a transparent particle was returned inside a sterile pouch, fixed in place with tape.No phaco sleeve or original packaging were returned.The particle was forwarded to an external lab for material analysis.The foreign material was identified as a silicone species similar to polydimethylsiloxane by comparison with a reference from eurofins eag's library.Without the sleeve being returned, the origin of the silicone particle cannot be determined.However, the opohf20l irrigation sleeve is violet in color.The returned particle is colorless, therefore it is unlikely that it originated from the sleeve.Manufacturing record review: a review of records related to the devices showed all devices meet material, assembly, and performance specifications at the time of product release.Based on the information obtained, there is no indication of product malfunction or product deficiency.Johnson & johnson surgical vision will continue to monitor this type of complaints per global complaint trending.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
LAMINAR
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14232386
Report Number3012236936-2022-01110
Device Sequence Number14554413
Product Code HQC
UDI-Device Identifier05050474535312
UDI-Public(01)05050474535312(17)240423(10)60291931
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K844373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2024
Device Model NumberOPOHF20L
Device Catalogue NumberOPOHF20L
Device Lot Number60291931
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIGNATURE CONSOLE, ELLIPS FX PHACO HANDPIECE.
Patient SexUnknown